Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
10626w

Worried: how long should this take?

Recommended Posts

I'm begining to worry. Ive been taking 40mg daily since Nov. 2009 and, while my skin, lips, and eyes have completely dried up, my acne certainly different, but it isn't getting any better.

The cysts along my jaw are still constant and enormous, I continue to have fairly terrible breakouts of the "normal" variety, and I have more and bigger blackheads than i ever have before. Ive also grown a healthy amount of facial hair since begining my treatment (which kinda sucks cause girl beards aren't in this year). The pores on my nose initially dried up and nearly disappeared but have now reverted to their original appearance.

My dermatologist assured me I would have a significant breakout in my first month or so and my face would then clear up completely before the end of the third month. When it didn't, she assured me it was because of my weight. I'm 6 feet tall and weigh 135lbs so that really doesn't seem like the issue (to me).

I'm worried because a common thread amongst those who suffer various (horrible) side affects is that their acne didn't go away.

Is there anyone out there who had a similar experience? How'd it turn out? I'm worried my doctor isn't being straight with me. Please send help.

Edited by 10626w
Link to post
Share on other sites

I'm sorry I can't help, but I can offer that I am in the exact same situation as you. I started in November and this past saturday was my 21st week on accutane and my face is far from what I originally had hoped it would like look by this time. Just like you, I had high hopes for the third month, and then the fourth month, and now the fifth month. I'm a guy, 6 feet three inches tall and I'm 150 pounds and I take my pills alternating 40mg on odd number days and 80mg on even number days so an average of 60mg a day.

I feel my acne has been worse since I got on accutane, which sucks because it wasn't even all that bad before I started. I know how it feels to start losing hope and it is a horrible feeling. I'm going to keep hoping for the best and I hope you do too.

One questions though, has your doctor increased/decreased your dose at all in the past five months?

I ask this because my dermatologist hasn't changed my dosage at all and I am starting to questions whether or not thois may be responsible for my lack of success.

Sorry I can't help

Link to post
Share on other sites

I'm going through the same thing been on for 13 weeks and all it has been doing is getting worse. I just started to get joint pains and i'm 28. So sorry. i get to see the dr. on MOnday and i will voice my concern then i will see what i can do. i may just stop it all together.

Link to post
Share on other sites

i didnt notice any clearing or change until mid month 6/early month 7

and im just finishing up month 8 right now (final month yay)

in those past two months my skin just cleared really fast!

Edited by jennyjen2269
Link to post
Share on other sites

im on month 3 and mine is still getting worse but feel that the cysts are being brought to the surface so the more they do that im thinking the more shit its bringing out and once that is done it can start to clear. id maybe suggest upping the doseage to your dermatologist. im 5'11 and weigh 190lbs.i was started on 40mg for month one,60mg month two and am now on 80 mg for the final 4 months and 1 week. your supposed to have 1mg accutane for every kg of bodyweight so really you should be on 60mg. im no expert but that is just what i have been told.

i know they are horrible but i personally see the breakouts as the drug working to flush all the shit out from under the skin. some of us just have more to get out than others. but only your derm can confirm this, this is just my theory behind it!

good luck and hope it starts to work out soon

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×